Alert archive / New Mexico / Red Flag Warnings in 2013

Red Flag Warning 6, NWS Albuquerque, NM

March 22, 201312 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 22, 2013, 2:20 PM MDT for 12 counties in New Mexico. It took effect at Mar 23, 2013, 11:00 AM MDT. It was in force for 9 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 22, 2013, 2:20 PM MDT (20:20 UTC)
In effect from
Mar 23, 2013, 11:00 AM MDT
Expired
Mar 23, 2013, 8:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 1:17 PM MDTHIGH SUST WINDS 446 Ne Las Vegas, NMKLVS ASOS.
Mar 23, 2:00 PM MDTNON-TSTM WND GST 8210 Sse Magdalena, NMMAGDALENA RIDGE OBSERVATORY TELESCOPE
Mar 23, 2:12 PM MDTHIGH SUST WINDS 401 Ese Placitas, NM
Mar 23, 2:15 PM MDTNON-TSTM WND GST 6822 Se Bosque Del Apache, NM
Mar 23, 2:22 PM MDTNON-TSTM WND GST 591 Ese Placitas, NM
Mar 23, 2:30 PM MDTHIGH SUST WINDS 4622 Se Bosque Del Apache, NMWHITE SANDS MISSILE RANGE - HARRY.
Mar 23, 2:30 PM MDTNON-TSTM WND GST 716 Wnw Sandia Park, NMTOP OF SANDIA PEAK TRAM.
Mar 23, 2:39 PM MDTNON-TSTM WND GST 6315 Nw Carrizozo, NMCHUPADERA RAWS.
Mar 23, 2:45 PM MDTNON-TSTM WND GST 6114 E Bosque Del Apache, NMWHITE SANDS MISSILE RANGE - STALLION RUNWAY.
Mar 23, 3:13 PM MDTNON-TSTM WND GST 609 Ne Albuquerque, NMBOTTOM OF SANDIA PEAK TRAM.
Mar 23, 4:49 PM MDTNON-TSTM WND GST 60Capulin, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2013-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2013-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3070 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

496 
WWUS85 KABQ 222020
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
220 PM MDT FRI MAR 22 2013

...RED FLAG WARNING SATURDAY FOR MUCH OF NORTHERN AND CENTRAL NEW
MEXICO DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY...

.AS A LOW PRESSURE SYSTEM SAGS INTO COLORADO...STRONG WINDS ALOFT
WILL RACE ACROSS NEW MEXICO ALONG WITH A MUCH COOLER AND DRIER
AIRMASS. DESPITE THESE COOLER TEMPERATURES...RELATIVE HUMIDITY
LEVELS WILL RAPIDLY FALL BELOW CRITICAL THRESHOLDS AS HIGH TO
SEVERE WIND GUSTS BUFFET MUCH OF NEW MEXICO.

NMZ101-103>109-230500-
/O.UPG.KABQ.FW.A.0007.130323T1700Z-130324T0200Z/
/O.NEW.KABQ.FW.W.0006.130323T1700Z-130324T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
220 PM MDT FRI MAR 22 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...MOST OF NORTHERN AND CENTRAL NEW MEXICO... 
  EXCLUDING THE NORTH CENTRAL MOUNTAINS AND AREAS UNDER SNOW 
  PACK. THE WATCH IS IN EFFECT FROM 11 AM MDT SATURDAY THROUGH 8 
  PM MDT SATURDAY EVENING. 

* 20 FOOT WINDS...SUSTAINED FROM THE WEST AND NORTHWEST AT 25 
  TO 40 MPH WITH GUSTS RANGING FROM 45 TO 60 MPH. 

* RELATIVE HUMIDITY...DROPPING TO 9 TO 15 PERCENT BY LATE 
  SATURDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
2 follow-up statements
543 
WWUS85 KABQ 230329
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
929 PM MDT FRI MAR 22 2013

...RED FLAG WARNING SATURDAY FOR MUCH OF NORTHERN AND CENTRAL NEW
MEXICO DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY...

.AS A LOW PRESSURE SYSTEM SAGS INTO COLORADO...STRONG WINDS ALOFT
WILL RACE ACROSS NEW MEXICO ALONG WITH A MUCH COOLER AND DRIER
AIRMASS. DESPITE THESE COOLER TEMPERATURES...RELATIVE HUMIDITY
LEVELS WILL RAPIDLY FALL BELOW CRITICAL THRESHOLDS WHILE STRONG
WIND GUSTS IMPACT MUCH OF NEW MEXICO.

NMZ101-103>109-231400-
/O.CON.KABQ.FW.W.0006.130323T1700Z-130324T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
929 PM MDT FRI MAR 22 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
SATURDAY. 

* AREA AND TIMING...MOST OF NORTHERN AND CENTRAL NEW MEXICO...
  EXCLUDING THE NORTH CENTRAL MOUNTAINS AND AREAS WITH SIGNIFICANT
  SNOW PACK.

* 20 FOOT WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS RANGING
  FROM 45 TO 55 MPH. WINDS WILL BECOME NORTHERLY OVER THE EASTERN
  PLAINS WITH GUSTS UP TO 55 MPH BY LATE AFTERNOON.

* RELATIVE HUMIDITY...DROPPING TO 5 TO 15 PERCENT SATURDAY
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
431 
WWUS85 KABQ 230951
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
351 AM MDT SAT MAR 23 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM TODAY FOR ALL OF
NORTHERN AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOWPACK DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITY...

.AS A UPPER LEVEL LOW PRESSURE SYSTEM SAGS INTO COLORADO...STRONG
WINDS ALOFT WILL MIX TO THE SURFACE ALONG WITH A MUCH COOLER AND
DRIER AIRMASS. DESPITE THESE COOLER TEMPERATURES...RELATIVE
HUMIDITY LEVELS WILL RAPIDLY FALL BELOW CRITICAL THRESHOLDS WHILE
STRONG WIND GUSTS IMPACT MUCH OF NEW MEXICO. WINDS WILL LARGELY
DECREASE AFTER SUNSET...THOUGH STRONG WINDS WILL REMAIN POSSIBLE
ACROSS THE EAST CENTRAL PLAINS. HOWEVER...HUMIDITIES WILL QUICKLY
RISE ACROSS THE EASTERN PLAINS BEHIND A BACK DOOR COLD FRONT THIS
EVENING...ALLOWING THE CRITICAL FIRE WEATHER CONDITIONS TO SUBSIDE.

NMZ102-240200-
/O.EXA.KABQ.FW.W.0006.130323T1700Z-130324T0200Z/
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
351 AM MDT SAT MAR 23 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

* AREA AND TIMING...THE NORTH CENTRAL MOUNTAINS...MAINLY BELOW
  7500 FEET. THE MOST WIDESPREAD CRITICAL CONDITIONS WILL OCCUR
  BETWEEN 1 PM AND 6 PM.

* 20 FOOT WINDS...WEST TO NORTHWEST AT 25 TO 35 MPH WITH GUSTS
  BETWEEN 45 AND 50 MPH. LOCALLY HIGHER GUSTS POSSIBLE.

* RELATIVE HUMIDITY...MINIMUM HUMIDITIES BETWEEN 10 AND 15
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ101-103>109-240200-
/O.CON.KABQ.FW.W.0006.130323T1700Z-130324T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
351 AM MDT SAT MAR 23 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING. 

* AREA AND TIMING...MOST OF NORTHERN AND CENTRAL NEW MEXICO...
  EXCLUDING THE NORTH CENTRAL MOUNTAINS AND AREAS WITH SIGNIFICANT
  SNOW PACK. WIDESPREAD CRITICAL CONDITIONS ARE EXPECTED BETWEEN
  11 AM AND 8 PM.

* 20 FOOT WINDS...WEST TO NORTHWEST AT 25 TO 35 MPH WITH GUSTS
  RANGING FROM 45 TO 55 MPH. WINDS WILL BECOME NORTHERLY OVER THE
  EASTERN PLAINS WITH GUSTS BETWEEN 55 AND 60 MPH BY LATE
  AFTERNOON.

* RELATIVE HUMIDITY...DROPPING TO 5 TO 15 PERCENT SATURDAY
  AFTERNOON. SINGLE DIGIT RELATIVE HUMIDITIES ARE MOST LIKELY
  ACROSS THE RIO GRANDE VALLEY AND SOUTHERN PORTIONS OF THE EAST
  CENTRAL PLAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

34

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 22, 11:33 AM MDT, 2 hours 47 minutes earlier.

Area forecast discussion, Mar 22, 11:33 AM MDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1133 AM MDT FRI MAR 22 2013

.AVIATION...
18Z TAF CYCLE
WINDS WILL RAPIDLY SHIFT TO A SOUTHERLY DIRECTION IN THE EASTERN PLAINS
LATE THIS MORNING. ELSEWHERE...WEST WINDS WILL BEGIN TO STRENGTHEN
EARLY THIS AFTERNOON AS DAYTIME HEATING HELPS MIX DOWN WINDS FROM
ALOFT. OCCASIONAL WIND GUSTS TO 25 TO 35 KTS WILL DEVELOP BY MID
AFTERNOON AND CONTINUE INTO EARLY EVENING. MID LEVEL CLOUDS WILL ALSO
INCREASE THROUGH THE DAY WITH ISOLATED SHOWERS AND PERHAPS A THUNDERSTORM
OR TWO THIS AFTERNOON. ANY PRECIPITATION WILL BE VERY LIGHT...BRIEF
AND LOCALIZED. WINDS WILL GRADUALLY DECREASE IN SPEED AFTER SUNSET...THEN
INCREASE AGAIN SOMEWHAT OVER NW NM AFTER MIDNIGHT AS A DRY BUT STRONG COLD
FRONT MOVES IN FROM THE NORTHWEST.

&&

.PREV DISCUSSION...330 AM MDT FRI MAR 22 2013...
MARCH MADNESS...WEATHER WISE ON ITS WAY. WINDS TODAY SHOULD NOT BE
AS STRONG AS YESTERDAY BUT MAY COME UP SOME IN THE AFTERNOON OVER
SOME OF THE WESTERN AND CENTRAL HIGHER TERRAIN. IN THE EASTERN
PLAINS...SURFACE BOUNDARY PUSHING IN WITH SOME HIGHER...DARE I
SAY...30S DEWPOINTS. HOWEVER...MODELS SHOW LOW LEVEL WINDS BECOMING
SLY THIS AFTERNOON. STILL SOME HINTING AT SLIGHT POTENTIAL FOR
CONVECTION OVER PORTIONS OF THE EAST CENTRAL PLAINS THIS AFTERNOON
AND PER SPC DAY 1 OUTLOOK HAVE SOME ISOLD THUNDER IN WX GRID.
OTHERWISE DIDN/T MODIFY TODAY/TONIGHTS POPS MUCH THOUGH CONFIDENCE
ISN/T VERY HIGH FOR MEASURABLE PCPN.

UPPED POPS ALONG THE NORTHEAST BORDER WITH CO FOR SATURDAY/SATURDAY
NIGHT. SOME ACCUMULATING SNOWFALL POSSIBLE OVER THE SANGRE DE CRISTO
MTS AND INTO THE NORTHEAST HIGHLANDS/PLAINS SATURDAY INTO SUNDAY BUT
AMOUNTS APPEAR TO BE MAINLY SUB ADVY. FEEL THE MORE SIGNIFICANT
EVENT WILL BE WIND AND AREAS OF BLOWING DUST SATURDAY/SATURDAY
EVENING. GUIDANCE IS PUSHING HIGH WIND CRITERIA IN THE RGV...THOUGH
ERN AND SRN AREAS APPEAR TO HAVE BEST POTENTIAL. SATURDAY HIGHS
CRATER NORTH OF INTERSTATE 40 AND MODELS IN BETTER AGREEMENT
BRINGING THE COLD AIR FASTER INTO THE NORTHEAST...WHERE HIGHS WILL
BE 15 TO 20 DEGREES BELOW AVERAGE.

A HARD FREEZE LIKELY OVER THE MAJORITY OF THE CWA SATURDAY
NIGHT...AND AGAIN SUNDAY NIGHT. POTENTIAL FOR ADVY SNOWFALL AMOUNTS
SANGRE DE CRISTO MTS...NORTHEAST HIGHLANDS/PLAINS SUNDAY
NIGHT/MONDAY AS SURFACE HIGH PRESSURE IS REINFORCED AND SOUTHEAST
UPSLOPE FLOW DEVELOPS INTO THE NORTHEAST QUARTER WHILE YET ANOTHER
DISTURBANCE CLIPS THE REGION. HIGHS MONDAY ARE THE RESULT OF THAT
REINFORCEMENT WITH ONLY UPPER 20S TO MID 40S OVER THE NE QUARTER OF
THE STATE. THE OPPOSING SIDE OF THE CWA WILL START TO SEE SOME
MODERATION...BUT TEMPERATURES DON/T REACH SEASONAL AVERAGES UNTIL
THE MIDDLE OF NEXT WEEK OVER THE MAJORITY OF THE CWA AS A WEAK
RIDGE/ZONAL FLOW DEVELOPS.

.FIRE WEATHER...

...CRITICAL FIRE WEATHER EXPECTED OVER MUCH OF CENTRAL NEW MEXICO
SATURDAY...

BACK DOOR FRONT HAS USHERED IN SOME HIGHER DEWPOINTS AND BETTER RH
RECOVERY INTO THE EASTERN PLAINS OF NM THIS MORNING...BUT THESE
NORTHEASTERLY WINDS WILL SHIFT SOUTHERLY BY THIS AFTERNOON. ANOTHER
INTRUSION OF MID LEVEL MOISTURE WILL ALSO TREK OVER THE STATE
TODAY...GIVING WAY TO SOME SPOTTY SHOWERS AND MAYBE EVEN A ROGUE
THUNDERSTORM...ESPECIALLY IN THE EAST CENTRAL TO NORTHEASTERN ZONES.
OVER THE CENTRAL MOUNTAIN CHAIN AND FARTHER WEST OVER THE
CONTINENTAL DIVIDE SUFFICIENT MID LEVEL FLOW WILL BE PRESENT FOR
SOME BREEZY TO WINDY CONDITIONS. THE AFOREMENTIONED MID LEVEL
MOISTURE WILL PRODUCE SOME BOUTS OF CLOUDS AND POSSIBLY HIGHER
SURFACE DEWPOINTS...BUT MINIMUM RH WILL STILL LIKELY DROP AT OR JUST
BELOW CRITICAL THRESHOLDS. WINDS ARE NOT EXPECTED TO EXCEED CRITICAL
THRESHOLDS ON A WIDESPREAD BASIS IN THESE CENTRAL TO WESTERN ZONES
TODAY...BUT AN HOUR OR TWO OF HIGHER GUSTS MAY BRIEFLY MEET CRITICAL
CRITERIA.

ONLY FAIR RH RECOVERY IS EXPECTED TONIGHT AND EARLY SATURDAY
MORNING. CLOUDS WILL SCOUR OUT AHEAD OF A DEEP UPPER LEVEL LOW THAT
WILL SAG INTO COLORADO OVERNIGHT AND INTO EARLY SATURDAY. WINDS
ALOFT WILL ALSO INCREASE FROM THE WEST NORTHWEST. RIDGE TOPS WILL
TURN GUSTY BEFORE SUNRISE SATURDAY WITH HIGHER MOMENTUM QUICKLY
SPREADING INTO LOWER ELEVATIONS OF NM THROUGH THE LATE MORNING AND
AFTERNOON. HAVE INCREASED FORECAST WINDS WITH WIDESPREAD CENTRAL TO
EASTERN AREAS OBSERVING 45 TO 60 MPH GUSTS. AS HAS BEEN ADVERTISED
THIS LOW PRESSURE SYSTEM WILL BRING A SHARPLY COLDER AIRMASS WITH
IT...BUT ALSO A MUCH DRIER ONE. DESPITE THE COOLER
TEMPERATURES...SEVERAL HOURS OF CRITICALLY LOW HUMIDITY ARE
ANTICIPATED WITH THE HIGH TO SEVERE WIND GUSTS. HAVE HOISTED A FIRE
WEATHER WATCH FOR ALL BUT THE NORTHERN MOUNTAINS. ANY PRECIPITATION
WILL BE FOCUSED OVER THE NORTH CENTRAL TO NORTHEASTERN PART OF THE
STATE WITH SOME MEAGER SNOW ACCUMULATIONS.

SATURDAY EVENING...WINDS WILL BEGIN TO DECREASE SUBSTANTIALLY...BUT
STILL RATHER STRONG IN THE EASTERN PLAINS AS THE BACK DOOR SEGMENT
OF THE SURFACE FRONT PLUNGES SOUTHWARD. FOR SUNDAY DAYTIME HIGH
TEMPERATURES WILL GENERALLY BE 10 TO 25 DEGREES BELOW LATE MARCH
NORMALS. PRECIPITATION WILL CONTINUE OVER THE NORTH CENTRAL TO
NORTHEAST WITH ANY SNOW TOTALS BEING SLOW AGGREGATE. WINDS WILL BE
SHIFTY AND VARIABLE ACROSS THE FORECAST AREA WITH RH STAYING AT OR
ABOVE CRITICAL VALUES FOR THE MOST PART. WIDESPREAD STRONG WIND
SPEEDS ARE NOT EXPECTED AT THIS POINT FOR SUNDAY...BUT MODELS HAVE
BEEN INCONSISTENT WITH UPPER LEVEL AND SURFACE FEATURES. AS A LARGE
SCALE SURFACE HIGH REMAINS OVER THE CENTRAL PLAINS OF THE NATION...A
GAP/CANYON WIND MAY DEVELOP SUNDAY NIGHT THROUGH CENTRAL AREAS.

THE NORTH CENTRAL TO NORTHEASTERN ZONES WILL BE UNABLE TO SHAKE
PRECIPITATION POTENTIAL ON MONDAY AND MONDAY NIGHT WITH THE ENTIRE
FORECAST AREA REMAINING BELOW NORMAL TEMPERATURE-WISE. SOME SLIGHT
MODERATION COMES ON TUESDAY...BUT NEAR AVERAGE TEMPERATURES WILL NOT
RE-APPEAR UNTIL WEDNESDAY WHEN ZONAL FLOW ALOFT RETURNS.

52

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES...NMZ101-103>109.

HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR
THE FOLLOWING ZONES...NMZ506>508-511>515-518>540.

&&

33
Hazardous weather outlook, Mar 22, 6:00 AM MDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI MAR 22 2013

NMZ501>540-231200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT FRI MAR 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG AND POSSIBLY DAMAGING NORTHWEST WINDS ARE LIKELY SATURDAY
ESPECIALLY ALONG AND EAST OF INTERSTATE 25 AND ALONG AND SOUTH OF
INTERSTATE 40...WHERE LOCAL AREAS OF REDUCED VISIBILITIES IN BLOWING
DUST ARE POSSIBLE. IN ADDITION...MUCH COLDER AIR WILL PLUNGE INTO
THE REGION...WITH A HARD FREEZE LIKELY BOTH SATURDAY AND SUNDAY
NIGHT.  ACCUMULATING SNOW SATURDAY INTO SUNDAY MAY BE CONFINED TO
THE HIGH TERRAIN OF THE NORTHERN MOUNTAINS NEAR THE COLORADO
BORDER...BUT GUSTY WINDS MAY RESULT IN REDUCED VISIBILITIES IN
BLOWING SNOW AND IMPACT TRAVEL IN THAT AREA.

SNOWFALL ACCUMULATIONS ARE POSSIBLE FROM THE SANGRE DE CRISTO
MOUNTAINS OVER THE NORTHEAST HIGHLANDS AND PLAINS SUNDAY NIGHT INTO
MONDAY NIGHT AS ANOTHER DISTURBANCE CLIPS THAT PART OF THE STATE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND IMPACTS OR SNOWFALL AMOUNTS
TO THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:57 AM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more10 hr
Mar 22, 4:22 AM MDTHigh Wind WatchABQ10 hr
Mar 22, 2:10 PM MDTHigh Wind WarningABQ30 hr

Nearby

Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.